Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Advised to take medication for hypothyroidism. Opt for naturopathy?

Hi, I am a 30 year old woman. Recently I got my blood test done and my TSH is 3.8. My doctor advised me to start off with the medication for hypothyroidism . From what I understand, once we begin taking the medication, we probably have to take it for a lifetime? I am concerned about starting the medication. After all, we use the medication to supplement the deficiency of hormones produced by the thyroid gland, but it doesn t really treat the thyroid gland itself. Can I opt for naturopathy or some other way to aid my condition? Thanks
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
What was your Free T4 ?? and if that is normal and if you are not pregnant or not planning for pregnancy soon, you may not require to start on Thyroxine ( with a TSH of 3.8).

Please recheck TSH and Free T4 using a reliable hormonal assay in a good lab before deciding on treatment.
Answered: Mon, 20 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor